Alert archive / North Dakota / Wind Advisories in 2015
Wind Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 25, 2015, 3:12 AM CDT for 4 counties in North Dakota. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2015, 3:12 AM CDT (08:12 UTC)
- Expired
- Mar 25, 2015, 5:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, LaMoure County, ND, Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 136 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227 WWUS73 KBIS 250812 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 312 AM CDT WED MAR 25 2015 ...WIND ADVISORY ACROSS THE JAMES RIVER VALLEY THIS MORNING... .STRONG NORTHWESTERLY WINDS WITH GUSTS TO AROUND 45 MPH WILL DEVELOP AND CONTINUE ACROSS THE JAMES RIVER VALLEY THIS MORNING. THE STRONG WINDS WILL TAPER OFF IN THE AFTERNOON. LOCATIONS IN THE WIND ADVISORY INCLUDE CARRINGTON...JAMESTOWN...LAMOURE AND EDGELEY...ELLENDALE AND OAKES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. NDZ025-037-048-051-251615- /O.NEW.KBIS.WI.Y.0006.150325T0812Z-150325T1800Z/ FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...EDGELEY... OAKES 312 AM CDT WED MAR 25 2015 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...THIS MORNING. * WINDS...SUSTAINED NORTHWEST WINDS AROUND 30 MPH...PEAK GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS TRAVEL...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
2 follow-up statements
294 WWUS73 KBIS 251752 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1252 PM CDT WED MAR 25 2015 ...WIND ADVISORY ACROSS THE JAMES RIVER VALLEY THROUGH MID AFTERNOON... .STRONG NORTHWESTERLY WINDS WITH GUSTS TO AROUND 45 MPH WILL CONTINUE EARLY THIS AFTERNOON...THEN DIMINISH BY MID TO LATE AFTERNOON. LOCATIONS IN THE WIND ADVISORY INCLUDE CARRINGTON... JAMESTOWN...LAMOURE...EDGELEY...ELLENDALE AND OAKES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. NDZ025-037-048-051-252200- /O.EXT.KBIS.WI.Y.0006.000000T0000Z-150325T2200Z/ FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...EDGELEY... OAKES 1252 PM CDT WED MAR 25 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * TIMING...THIS MORNING. * WINDS...SUSTAINED NORTHWEST WINDS AROUND 30 MPH...PEAK GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS TRAVEL...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
147 WWUS73 KBIS 252048 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 348 PM CDT WED MAR 25 2015 ...WIND ADVISORY ACROSS THE JAMES RIVER VALLEY THROUGH MID AFTERNOON... .STRONG NORTHWESTERLY WINDS WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH MID AFTERNOON...THEN DIMINISH BY LATE AFTERNOON. LOCATIONS IN THE WIND ADVISORY INCLUDE CARRINGTON...JAMESTOWN... LAMOURE...EDGELEY...ELLENDALE AND OAKES. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. NDZ025-037-048-051-252200- /O.CON.KBIS.WI.Y.0006.000000T0000Z-150325T2200Z/ FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...EDGELEY... OAKES 348 PM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * TIMING...ENDING LATE AFTERNOON. * WINDS...SUSTAINED NORTHWEST WINDS AROUND 30 MPH...PEAK GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS TRAVEL...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:19 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 25, 1:19 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 119 AM CDT WED MAR 25 2015 .UPDATE... ISSUED AT 119 AM CDT WED MAR 25 2015 WILL SCALE OFF ANOTHER 4 COUNTIES FROM THE WINTER WEATHER ADVISORY WITH SNOW ENDING NORTH CENTRAL. SNOW CONTINUES OVER MY NORTHEAST SO WILL LEAVE THIS AREA IN AN ADVISORY WITH THIS FORECAST ISSUANCE. OTHERWISE...INHERITED FORECAST ON TRACK WITH ONLY MINIMAL CHANGES. UPDATE ISSUED AT 938 PM CDT TUE MAR 24 2015 NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE AS WRAP PRECIPITATION IN ASSOCIATION WITH THE TROWAL CONTINUES TO PROPAGATE EAST AND PREDOMINATELY INTO THE RED RIVER VALLEY AFTER 06-07 UTC. THE BIGGER ISSUE TONIGHT ARE WET AND SLUSHY ROADS ICING UP AS SUB- FREEZING AIR CONTINUES TO ADVECT ACROSS MUCH OF THE AREA BEHIND THE SURFACE LOW CENTERED ACROSS THE DEVILS LAKE BASIN AS OF 2 UTC. UPDATE ISSUED AT 725 PM CDT TUE MAR 24 2015 ANOTHER QUICK UPDATE...THIS TIME FOR THE EXPIRATION OF THE WIND ADVISORY ACROSS THE SOUTHWEST. UPDATE ISSUED AT 520 PM CDT TUE MAR 24 2015 QUICK UPDATE TO REFLECT THE LATEST RADAR TRENDS THROUGH 22 UTC...BLENDED TO THE 18-21 UTC HRRR ITERATIONS THROUGH TONIGHT WHICH HAVE A GOOD HANDLE ON THE WRAP AROUND PRECIPITATION BAND SO FAR EARLY THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 342 PM CDT TUE MAR 24 2015 LOW PRESSURE NEAR BISMARCK AT 20 UTC WILL TRACK NORTHEAST NEAR DEVILS LAKE BY MID EVENING AND TO FAR NORTHEAST NORTH DAKOTA AFTER MIDNIGHT. THE RISK OF FREEZING RAIN HAS ENDED...WITH RAIN/SNOW EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND MAINLY SNOW TONIGHT. STRONG WINDS CONTINUE OVER SOUTHWEST NORTH DAKOTA ON THE BACK SIDE OF THE SYSTEM...EXPECTED TO DIMINISH BY THIS EVENING AS THE STRONGEST GRADIENT MOVES INTO CENTRAL NORTH DAKOTA. COULD BE A FEW HOURS OF NEAR ADVISORY CRITERIA IN THE CENTRAL LATE AFTERNOON TO EARLY EVENING...BUT AS MIXING LAYER SHRINKS THIS EVENING THINK GUSTINESS WILL DIMINISH. IT WILL REMAIN BREEZY TO WINDY THROUGH THE NIGHT...WITH THE STRONGEST WINDS MOVING INTO THE JAMES RIVER VALLEY TO THE TURTLE MOUNTAINS LATE TONIGHT INTO WEDNESDAY MORNING. WITH THE STRONGEST WINDS ALOFT AND FALL RISE COUPLET HERE ARRIVING AT THE DIURNAL MINIMUM FOR WINDS...HAVE HELD OFF ON ISSUING AN ADVISORY. WILL BE MARGINAL THOUGH AND EVENING AND OVERNIGHT SHIFT CAN CONTINUE TO MONITOR. SNOW IS TAPERING OFF OVER FAR WESTERN NORTH DAKOTA AND WE HAVE CANCELLED THE WINTER WEATHER ADVISORY FOR DIVIDE AND WILLIAMS COUNTIES. SNOW CONTINUES ACROSS MUCH OF CENTRAL NORTH DAKOTA. THE SNOW IS EXPECTED TO LIFT NORTH AND EAST TONIGHT. REPORTS SO FAR OF 1 TO 2 INCHES FROM AROUND WILLISTON TO STANLEY THIS AFTERNOON. ANOTHER INCH OR TWO IS POSSIBLE FROM AROUND STANLEY TO KENMARE AND SHERWOOD EAST THROUGH MINOT AND BOTTINEAU...RUGBY AND BELCOURT. TOTAL SNOW AMOUNTS OF 3 TO 5 INCHES MAY BE REALIZED IN A FEW LOCAL AREAS OF THE FAR NORTH CENTRAL...BUT EXPECT MOST AREAS TO BE IN THE 1 TO 3 INCH RANGE. EXCEPT FOR THE NORTHWEST COUNTIES MENTIONED ABOVE...WILL CONTINUE THE CURRENT ADVISORY OVER THE FAR NORTH CENTRAL. MAIN THREATS WILL BE SLIPPERY ROADS AND REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW. SNOW WILL TAPER OFF ACROSS THE FAR NORTH CENTRAL AND EAST CENTRAL EARLY WEDNESDAY MORNING. OTHERWISE EXPECT A DRY BUT BREEZY TO WINDY AND SEASONABLY COLD DAY WITH HIGHS MAINLY IN THE 30S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 342 PM CDT TUE MAR 24 2015 THE EARLY PORTION OF THE LONG TERM PERIOD...WEDNESDAY NIGHT THROUGH SATURDAY...WILL FEATURE A 500MB RIDGE OVER THE WEST COAST THAT WILL STRENGTHEN AND EXPAND EAST INTO THE ROCKIES. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT: THIS WEST COAST RIDGE WILL KEEP A NORTHWEST FLOW OVER NORTH DAKOTA AND ALLOW SOME UPPER LEVEL SHORTWAVE ENERGY IMPULSES TO MOVE SOUTHEAST THROUGH THE FLOW. THIS UPPER LEVEL INSTABILITY WILL ENHANCE SOME LOW LEVEL LIFTING OVER FAR WESTERN NORTH DAKOTA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT - ON THE WESTERN EDGE OF CANADIAN HIGH PRESSURE OVER THE EASTERN DAKOTAS. COOL WITH HIGHS IN THE 30S AND 40S ACROSS THE REGION. FRIDAY: AS THE LARGE-SCALE RIDGE BUILDS AND EXPANDS...IT WILL PUSH A STRONGER UPPER LEVEL SHORTWAVE EASTWARD ACROSS NORTH DAKOTA ACCOMPANIED BY A WARM FRONT. CHANCES OF MAINLY LIGHT SNOW ALONG AND AHEAD OF THE WARM FRONT...CHANGING TO RAIN BEHIND IT. LOOK FOR HIGHS FROM THE 30S IN THE TURTLE MOUNTAINS AND JAMES VALLEY TO THE 50S IN THE WEST. SATURDAY THROUGH TUESDAY: THE UPPER LEVEL RIDGE BREAKS DOWN SATURDAY...BUT A WARM DAY AHEAD OF A SURFACE FRONTAL BOUNDARY THAT SHOULD MOVE ACROSS THE STATE SATURDAY NIGHT. HIGHS SATURDAY IN THE 50S AND 60S. PACIFIC HIGH PRESSURE FOLLOWS THE FRONTAL BOUNDARY WITH MILD CONDITIONS - HIGHS IN THE 50S TO MID 60S SUNDAY THROUGH TUESDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 119 AM CDT WED MAR 25 2015 WIDESPREAD MVFR STRATUS WILL IMPACT ALL OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH AT LEAST MID MORNING WEDNESDAY. IFR CONDITIONS ARE FAVORED IN SNOW AT KJMS THROUGH ABOUT 10Z. PARTIAL CLEARING NORTHWEST AND NORTH CENTRAL 10-14Z SHOULD SEE CONDITIONS TREND VFR FOR KISN-KMOT. STRONG NORTHWEST WINDS WITH GUSTS OF 25 TO 35 KTS WILL CONTINUE TONIGHT AND ACROSS THE EAST WEDNESDAY DAYTIME. VFR EXPECTED WEDNESDAY AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 AM CDT THIS MORNING FOR NDZ004- 005. && UPDATE...NH SHORT TERM...TWH LONG TERM...JV AVIATION...NH
Hazardous weather outlook, Mar 25, 1:23 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 123 AM CDT WED MAR 25 2015 NDZ004-005-260630- BOTTINEAU-ROLETTE- 123 AM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... CALL SNOW REPORTS IN TO 701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA PAGES. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. NDZ001>003-009>013-017>023-025-031>037-040>048-050-051-260630- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 123 AM CDT WED MAR 25 2015 /1223 AM MDT WED MAR 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... CALL SNOW REPORTS IN TO 701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA PAGES. && MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND AT WEATHER.GOV/BIS. NH
In the hours before
Local storm report, Mar 24, 10:04 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1004 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM SNOW SHERWOOD 48.96N 101.63W
03/24/2015 M4.5 INCH RENVILLE ND PUBLIC
STORM TOTAL SNOW THUS FAR. REPORT RELAYED BY MEDIA.
&&
AYDSpecial weather statement, Mar 24, 10:14 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1014 PM CDT TUE MAR 24 2015 NDZ001>005-009>013-017>023-025-033>037-046>048-050-051-250515- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 1014 PM CDT TUE MAR 24 2015 /914 PM MDT TUE MAR 24 2015/ ...ICY ROADS TONIGHT ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA... AS OF 10 PM CDT...A BAND OF SNOW WAS LOCATED ACROSS THE HIGHWAY 83 CORRIDOR FROM MINOT THROUGH BISMARCK...AND EAST INTO THE JAMES RIVER VALLEY AND TURTLE MOUNTAINS AREA. THIS BAND OF SNOW WILL CONTINUE TO MOVE SLOWLY EAST THROUGH THE EARLY OVERNIGHT. VISIBILITIES OF ONE HALF MILE ARE POSSIBLE AT TIMES FROM FALLING SNOW IN STRONG NORTHWEST WINDS. WET AND SLUSHY ROADS WILL CONTINUE TO BECOME ICY TONIGHT ACROSS MOST OF WESTERN AND CENTRAL NORTH DAKOTA AS TEMPERATURES FALL BELOW FREEZING. DO NOT USE CRUISE CONTROL ON ICY ROADS. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:07 PM CDT | River Flood Warning | BIS | Ward | 30 days |
Nearby
Wind Advisories in North Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.